Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 2012 May;30(4):635.e1-3. doi: 10.1016/j.ajem.2011.01.030. Epub 2011 Apr 1.

Rhabdomyolysis associated with kava ingestion.

Author information

  • 1University of Rochester, Emergency Medicine, Rochester, NY 14642, USA.

Abstract

We report a case of rhabdomyolysis temporally related to the ingestion of a large amount of kava. Kava is a naturally occurring plant used in the United States and elsewhere in the world for its sedative properties. A previous case report also related rhabdomyolysis to the ingestion of kava. It is not clear whether this is an action of the kava itself, perhaps, due to its action on voltage ion channels or, perhaps, due to an adulterant in the product. Our patient developed peak creatine phosphokinase levels in excess of 30 000 U/L but had no significant renal damage.

PMID:
21458945
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk